Tornadoes · United States · Illinois · 2021
EF0 tornado, Doddsville, Illinois, July 10, 2021
This EF0 tornado ran 0.1 miles across Schuyler County on July 10, 2021, touching down at 2:00 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- July 10, 2021
- Touchdown
- 2:00 PM CDT (19:00 UTC)
- Lifted
- 2:02 PM CDT (19:02 UTC)
- On the ground
- 2 minutes
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Schuyler County
- Touchdown point
- 40.270, -90.599
- Lift-off point
- 40.271, -90.598
- Record number
- 2107101300-01
The damage survey
2 damage points were recorded along this path by NWS ILX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 74 mph.
- Pole barn panels blown across a field.
- Tops of trees sheared off.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A Mesoscale Convective Vortex (MCV) generated by prior convection across Kansas and Missouri tracked into west-central Illinois during the afternoon of July 10th. Despite minimal instability, the enhanced low-level vorticity created by this feature was enough to trigger several rotating thunderstorm cells across west-central Illinois. Five brief tornadoes touched down across portions of Schuyler, Cass, and Morgan counties...with minor damage reported. Meanwhile further south, flash flooding occurred across parts of Clay County as thunderstorms with torrential rainfall skirted well south of I-70 during the evening.
A tornado touched down about 2.7 miles north-northeast of Littleton at 2:00 PM CDT. The tornado tracked northeastward damaging an old barn and throwing debris into a wooded area. A few large tree limbs were also knocked down before the tornado dissipated at 2:02 PM CDT.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 01:03 UTC | 02:00 UTC | Severe Thunderstorm Warning | ILX |
| 01:21 UTC | 04:09 UTC | Tornado Watch | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 16:29 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Jul 10, 12:47 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 10, 12:47 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1247 PM CDT Sat Jul 10 2021 .SYNOPSIS... Issued at 324 AM CDT Sat Jul 10 2021 Heavy rain and strong to severe storms moved through portions of western and southern Illinois last night. Another few rounds of heavy precipitation are forecast today, with morning showers and storms expected, then more showers and storms later today as the Low core begins moving into the region. As this occurs, additional showers and storms are forecast Sunday, when the Low becomes stationary over the Midwest. Rainfall amounts are expected to total between 2 and 4 inches, with locally higher amounts possible. This system lingers around through the weekend and into next week, however the one plus is that temperatures will remain slightly below normal through this period. && .UPDATE... Issued at 1050 AM CDT Sat Jul 10 2021 A decaying MCS has made its way east of the Mississippi River Valley this morning. Current satellite imagery reveals an MCV centered over west central Illinois, with partial clearing occurring south of I-70 and east of I-57. As clouds continue to break for some sun, convective inhibition will recede across the outlook area. A surface warm front is draped along the I-74 corridor, with upper 60s dewpoints within a broad warm sector south of this boundary. The latest RAP analysis is offering modest MLCAPE values by later this afternoon (500-1000 J/kg), mainly along and south of I-70. Deep layer shear is also modest along and south of the warm front (30-35 kts), but will continue to get a boost from the MCV and an incoming mid-level shortwave. This all adds up to scattered convection initializing by early afternoon. While storms will be elevated at the onset, they should quickly become surface-based as the cap continues to erode. At this point, we are not overly bullish on widespread severe weather given the modest instability, but if we had to zero in on a particular part of the outlook area, our focus is along and south of I-70 through early evening. This will also be the area to watch for localized flash flooding, with the HREF hinting at 1"/hr rates. A secondary area to focus on will be north of a Macomb-to-Danville line late this evening as the upper-level low pivots into central Illinois, and a deformation axis develops. While deep convection is not anticipated within the deformation band, there could be several hours of moderate rainfall. Confidence remains low on when and exactly where this band will develop, but it is possible that a new flash flood watch may be necessary for a few of our northern counties. Quieter weather is still expected Sunday - Tuesday, at least. && .SHORT TERM...(Today and tonight) ISSUED AT 324 AM CDT Sat Jul 10 2021 One round of strong to severe storms moved through western Illinois and portions of central/southern Illinois overnight. Currently the first band is situated along and south of the I-70 corridor, slowly moving ese. Another round of precipitation is marching across northern Missouri and southern Iowa early this morning, with forecasts calling for arrival into western Illinois by daybreak. As this round tracks into the area, models indicate a decaying trend. This will last until daytime heating begins to moisten the lower layer of the atmosphere, where redevelopment is expected to begin later this morning into midday across west central Illinois. As this occurs, expecting scattered to widespread showers and storms to impact the local area once again. This trend continues through the evening and into the overnight, as another round of heavy rainfall is forecast. Models still show a southerly track of the heaviest precipitation, where WPC has expanded substantially the Moderate ERO, to near the I-72 corridor and locations south. Therefore, the Flash Flood Watch that was issued last night was expanded in both time and space this morning. This product will cover over 50% of the CWA, mainly along and south of Canton-Decatur-Terre Haute line. Collaboration was simplified by surrounding offices to the west already having the product from last night, to eastern and southern offices being included in the Moderate ERO wanting to initialize a product. Still expecting significant rainfall today and tonight, as an additional 2-3 inches of precip is possible, on top of the already 0.5-1.0 inches that fell late last night through early this morning. Some of this rainfall could come quickly with embedded thunderstorms producing 1 inch rainfall rates within an hour. Therefore the FF.A product was carried out through 12z/7am Sunday morning. Not much change with temperatures as slightly below average conditions are forecast across the Midwest, as dominating High pressure holds the excessive heat in the desert sw and Pacific coastline. .LONG TERM...(Sunday through Friday) ISSUED AT 324 AM CDT Sat Jul 10 2021 Moving into the second half of the weekend and starting next week, not much change other than the upper level trof digs deep into the Midwest. This dig will end up cutting off the upper Low over the Midwest, allowing for continuation of rainfall chances across the area through Monday, with some possible lingering showers early Tuesday. A soggy weekend is definitely not what the are needs, as soils are already saturated and will continue to become over saturated with the additional rainfall. There is once bright side to having this pattern, and that is the cooler temperatures across the Midwest. However as the middle of next week approaches, the pattern finally changes moving this cut-off Low and rainfall out of the region. Upper level High pressure and sfc High pressure will slip westward towards the Atlantic coast of the se US Tuesday. As this does, and the desert sw High slowly retreats westwards, southerly airflow lifts into the Midwest ushering the upper trof northeast through the Great Lakes. A weak zonal flow sets up mid-week, but quickly opens back up to a weak trof as an upper level system from the northern Plains lifts into the eastern half of Canada. With this weak trof axis pushing back through the mid-Mississippi River Valley, expecting an elongated frontal boundary to trail from eastern Canada through the Great Lakes and finally into the Midwest Thursday. This would bring yet another round of precipitation to the region, with a Low pressure core tracking towards the ne coast of the US. As this would flatten out with High pressure situated north and south, expecting a chance of showers and storms through the end of next week. Temperatures begins to fluctuate next week, as High pressure off the se Atlantic coast brings back southerly airflow and the return of moisture (humidity) Tuesday into mid-week. As the High pressure system stalls out across the southern US, this will continue to track warmer, moist air to the region through the end of next week...with highs back in the mid to upper 80s and heat indicies in the upper 80s to mid 90s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Jul 10 2021 Flight conditions will gradually deteriorate through the TAF period. Ceilings will lower into the MVFR range by 21z across all regional terminals as showers and thunderstorms become more numerous. Then, IFR/LIFR conditions will become common for all regional terminals beyond 03z as the center of surface low pressure drifts into central Illinois. Low stratus is expected to continue through Sunday afternoon as the center of low pressure remains anchored over the regional terminals. Low-level winds will maintain an easterly component through 03z with sustained speeds between 5-10 kts, then become variable and light beyond that time as the center of low pressure arrives. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for ILZ036-040>042- 047>054-056-061>063-066>068-071>073. && UPDATE...MJA SYNOPSIS...Baker SHORT TERM...Baker LONG TERM...Baker AVIATION...MJA
Hazardous weather outlook, Jul 10, 11:46 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1146 AM CDT Sat Jul 10 2021 ILZ027>031-037-038-043>046-055-057-111700- Champaign-De Witt-Douglas-Edgar-Knox-Marshall-McLean-Peoria-Piatt- Stark-Tazewell-Vermilion-Woodford- 1146 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Periods of showers and thunderstorms will develop this afternoon and continue through late this evening. Heavy rainfall is possible, with the chance for flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will remain possible through Sunday, before becoming more isolated to scattered Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not required at this time. ILZ036-040>042-047>051-053-111700- Cass-Fulton-Logan-Macon-Mason-Menard-Morgan-Sangamon-Schuyler- Scott- 1146 AM CDT Sat Jul 10 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Moderate flooding is ongoing on the Illinois River near Havana and Beardstown. Minor flooding will continue downstream of Beardstown. Thunderstorms will overspread the area this afternoon and continue through early evening. Heavy rainfall is likely, with the chance for flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will remain possible through Sunday, before becoming more isolated to scattered Monday. Moderate flooding will continue along portions of the Illinois River through the weekend, becoming minor flooding mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon into early this evening. ILZ052-054-056-061>063-066>068-071>073-111700- Christian-Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper- Lawrence-Moultrie-Richland-Shelby- 1146 AM CDT Sat Jul 10 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Moderate flooding is ongoing on the Illinois River near Havana and Beardstown. Minor flooding will continue downstream of Beardstown. Thunderstorms will overspread the area this afternoon and continue through early evening. Heavy rainfall is likely, with the chance for flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms will remain possible through Sunday, before becoming more isolated to scattered Monday. Moderate flooding will continue along portions of the Illinois River through the weekend, becoming minor flooding mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon into early this evening. MJA
In the hours before
Local storm report, Jul 10, 8:28 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
828 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
07/10/2021 M1.21 INCH SANGAMON IL COCORAHS
&&
07Local storm report, Jul 10, 8:35 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
835 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
07/10/2021 M1.82 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN TAYLORVILLE 39.52N 89.26W
07/10/2021 M1.41 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.25 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 SW ATHENS 39.92N 89.78W
07/10/2021 M1.24 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN MOWEAQUA 39.63N 89.02W
07/10/2021 M1.13 INCH SHELBY IL CO-OP OBSERVER
&&
07Local storm report, Jul 10, 10:51 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1051 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WILLIAMSFIELD 40.93N 90.02W
07/10/2021 M2.24 INCH KNOX IL COCORAHS
0700 AM HEAVY RAIN 7 SSE SPRINGFIELD 39.71N 89.59W
07/10/2021 M1.63 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
07/10/2021 M1.47 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 NNW SPRINGFIELD 39.83N 89.66W
07/10/2021 M1.41 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.80N 89.72W
07/10/2021 M1.31 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN EDINBURG 39.66N 89.39W
07/10/2021 M1.25 INCH CHRISTIAN IL COCORAHS
0700 AM HEAVY RAIN 7 SSE PETERSBURG 39.92N 89.80W
07/10/2021 M1.25 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 2 WNW SPRINGFIELD 39.81N 89.68W
07/10/2021 M1.23 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 4 SSW ALTAMONT 39.00N 88.78W
07/10/2021 M1.22 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.66W
07/10/2021 M1.10 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
07/10/2021 M1.09 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 1 SW ROCHESTER 39.74N 89.55W
07/10/2021 M1.09 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 1 NNW EFFINGHAM 39.13N 88.56W
07/10/2021 M0.99 INCH EFFINGHAM IL COCORAHS
&&
07Local storm report, Jul 10, 10:55 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1055 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN FLORA 38.67N 88.48W
07/10/2021 M1.20 INCH CLAY IL MESONET
&&
07Local storm report, Jul 10, 11:10 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
07/09/2021 M1.48 INCH MENARD IL MESONET
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.82 INCH SANGAMON IL MESONET
&&
07Local storm report, Jul 10, 11:12 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
07/09/2021 M1.48 INCH MENARD IL MESONET
1200 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
07/10/2021 M1.00 INCH SANGAMON IL ASOS
MEASURED 1 INCH OF RAIN IN AN HOUR FROM 1045 TO 1145 PM
FRIDAY EVENING.
0600 AM HEAVY RAIN CLAY CITY 38.69N 88.35W
07/10/2021 M1.38 INCH CLAY IL CO-OP OBSERVER
0600 AM HEAVY RAIN BUFFALO 39.85N 89.41W
07/10/2021 M2.20 INCH SANGAMON IL CO-OP OBSERVER
MEASURED 2.20 INCHES OF RAIN LATE FRIDAY EVENING WITH
INTENSE LIGHTNING.
0700 AM HEAVY RAIN MOWEAQUA 39.63N 89.02W
07/10/2021 M1.13 INCH SHELBY IL CO-OP OBSERVER
0700 AM HEAVY RAIN 4 SSW ALTAMONT 39.00N 88.78W
07/10/2021 M1.22 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 2 WNW SPRINGFIELD 39.81N 89.68W
07/10/2021 M1.23 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 7 SSE PETERSBURG 39.92N 89.80W
07/10/2021 M1.25 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN EDINBURG 39.66N 89.39W
07/10/2021 M1.25 INCH CHRISTIAN IL COCORAHS
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.80N 89.72W
07/10/2021 M1.31 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 NNW SPRINGFIELD 39.83N 89.66W
07/10/2021 M1.41 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
07/10/2021 M1.47 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 7 SSE SPRINGFIELD 39.71N 89.59W
07/10/2021 M1.63 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN 4 SW ATHENS 39.92N 89.78W
07/10/2021 M1.24 INCH MENARD IL CO-OP OBSERVER
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.25 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN TAYLORVILLE 39.52N 89.26W
07/10/2021 M1.41 INCH CHRISTIAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
07/10/2021 M1.82 INCH SANGAMON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 NNW EFFINGHAM 39.13N 88.56W
07/10/2021 M0.99 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN 1 SW ROCHESTER 39.74N 89.55W
07/10/2021 M1.09 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
07/10/2021 M1.09 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.66W
07/10/2021 M1.10 INCH SANGAMON IL COCORAHS
0700 AM HEAVY RAIN WILLIAMSFIELD 40.93N 90.02W
07/10/2021 M2.24 INCH KNOX IL COCORAHS
0700 AM HEAVY RAIN SPRINGFIELD 39.80N 89.64W
07/10/2021 M1.82 INCH SANGAMON IL MESONET
0800 AM HEAVY RAIN FLORA 38.67N 88.48W
07/10/2021 M1.20 INCH CLAY IL MESONET
0800 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
07/10/2021 M1.21 INCH SANGAMON IL COCORAHS
&&
07The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Davenport, (KDVN), 12:00Z
7.0 hours before the tornado, 150 km from the path. July 10, 2021.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -83945 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.2 K/km
Davenport, (KDVN), 00:00Z
5.0 hours after it, 150 km from the path. July 11, 2021.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -85379 J/kg
- Surface CAPE
- 44 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.1 K/km
The radar
The Lincoln radar (KILX), 108 km away, was scanning. The volume nearest the touchdown began at 19:02 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:00 UTC | TORNADO | 4 Ene Meredosia | Morgan, IL | DELAYED REPORT. CROPS DAMAGED, POWER POLES SNAPPED, AND TREE LIMBS BROKEN NEAR INTERSECTION OF ARENZVILLE RD. AND CHURCH RD. TIME ESTIMATED FROM RADAR. |
| 19:10 UTC | TORNADO | 2 Nne Littleton | Schuyler, IL | DELAYED REPORT. HOMEOWNER WITNESSED TORNADO WHICH DAMAGED A POLE BARN AND CARRIED DEBRIS INTO A TREE LINE. BROKEN TREE TOPS ALSO REPORTED. |
| 19:31 UTC | TORNADO | 3 Wnw Virginia | Cass, IL | BRIEF TOUCHDOWN IN OPEN AREA. |
| 19:40 UTC | TORNADO | 2 N Virginia | Cass, IL | BRIEF TOUCHDOWN. |
| 19:50 UTC | TSTM WND DMG | Chandlerville | Cass, IL | DELAYED REPORT. TREE BLOWN DOWN ACROSS ROAD. |
| 20:10 UTC | FUNNEL CLOUD | 4 Ne Philadelphia | Cass, IL | |
| 20:16 UTC | TORNADO | 3 Sw Newmansville | Cass, IL | BRIEF TOUCHDOWN. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of July 10, 2021
7 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 10 | 1:55 PM CDT | EF1 | Morgan, IL | 0.9 | 75 | |||
| July 10 | 2:22 PM CDT | EF0 | Cass, IL | 3.2 | 75 | |||
| July 10 | 2:44 PM CDT | EF1 | Cass, IL | 2.4 | 75 | |||
| July 10 | 3:16 PM CDT | Unrated | Cass, IL | 0.1 | 10 | |||
| July 10 | 5:01 PM MST | EF1 | Coconino, AZ | 1.3 | 300 | |||
| July 10 | 7:25 PM CDT | EF1 | Payne, OK | 1.4 | 100 | $50,000 | ||
| July 10 | 8:18 PM CDT | EF2 | Stoddard, MO | 5.8 | 175 | $2.0 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.